Michigan, 2004Hail in Michigan, May 6, 2004
May 6, 2004 · NWS GRR · 2 events in 2 counties and zones
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- $40,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 5, 10:05 PM EST, 11 hours 35 minutes earlier.
Area forecast discussion, May 5, 10:05 PM EST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 PM EDT WED MAY 5 2004
.UPDATE...
CURRENT WARM FRONT EXTENDS FROM A LOW IN NORTHEAST NEBRASKA
SOUTHEAST ALONG THE MISSOURI RIVER. DEWPOINTS JUMP AROUND 10 DEGREES
ONCE THE FRONT PASSES. SKIES ARE PT CLDY ACROSS THE UPPER MIDWEST.
TSRA ARE BEGINNING TO DEVELOP IN THE UPPER MS VALLY NEAR THE COLD
FRONT. TEMPS ARE THE MAIN CONCERN TONIGHT. IT WILL BE SEVERAL MORE
HOURS BEFORE THE WARM FRONT PASSES THROUGH. GIVEN CURRENT TEMPS IN
THE UPPER 40S TO LOWER 50S ACROSS THE REGION, WELL LOWER MINS A TAD
TO REFLECT TRENDS. I SUSPECT TEMPS...ESPECIALLY ACROSS THE
SOUTH...WILL BEGIN TO RISE PRIOR TO SUNRISE AS THE FRONT
APPROACHES/PASSES. WITH THE COLD FRONT STILL IN THE UP AND CENTRAL
WISCONSIN AT 12Z, WELL REMOVE THE CHC OF TSRA OVERNIGHT ACROSS THE
NORTH.
&&
.GRR...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
93
Hazardous weather outlook, May 6, 5:50 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 AM EDT THU MAY 6 2004
MIZ037>040-043>046-050>052-056>059-064>067-071>074-071000-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
650 AM EDT THU MAY 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING...
PARTICULARLY SOUTH AND EAST OF GRAND RAPIDS. THE PRIMARY THREAT IS
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO
POSSIBLE.
A WARM FRONT WILL LIFT NORTH THROUGH THE AREA THIS MORNING... AND
UNSTABLE CONDITIONS WILL DEVELOP THIS AFTERNOON AS TEMPERATURES
REACH NEAR 80 DEGREES. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
LATE IN THE DAY...AND A FEW SEVERE STORMS MAY DEVELOP AHEAD OF THE
FRONT. THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND 11
PM...BEFORE THE COLD FRONT EXITS THE REGION. STORM MOVEMENT WILL BE
SOUTHEAST AT AROUND 30 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE WEATHER IS POSSIBLE ALONG AND SOUTH OF INTERSTATE 96 FRIDAY
NIGHT AS A WARM FRONT RETURNS NORTH. THIS FRONTAL BOUNDARY WILL
REMAIN NEARLY STATIONARY ACROSS THE REGION SATURDAY THROUGH
TUESDAY...WITH AN ACTIVE JET STREAM BRINGING ADDITIONAL CHANCES FOR
STRONG OR SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
THEN AGAIN LATE FRIDAY NIGHT. THE WEEKEND AND EARLY PART OF NEXT
WEEK LOOKS POTENTIALLY ACTIVE TOO...AND SPOTTER ACTIVATION MAY BE
NECESSARY EACH DAY.
MEADE
Hail, Oceana
- When
- May 6, 9:40 AM EST to 10:00 AM EST
- Where
- Oceana County, Pentwater
- Measured
- 0.88 in hail
- Property damage
- $20,000
- Crop damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.783, -86.433
A severe thunderstorm produced three quarters to seven eighths inch diameter hail across portions of Oceana county.
Hail, Newaygo
- When
- May 6, 10:05 AM EST
- Where
- Newaygo County, Hesperia
- Measured
- 0.88 in hail
- Property damage
- $20,000
- Crop damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.567, -86.033
Seven eighths inch diameter hail was reported by law enforcement in Hesperia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Michigan, May 6 to 7, 20041.75 in hail · 12 events
- Hail and Damaging Wind in Indiana, May 6, 20044.25 in hail · 7 events
- Hail and Damaging Wind in New York, May 6, 2004$12,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Erie, May 6, 20045 events
- Marine Thunderstorm Winds in Lake Erie, May 6 to 7, 20045 events
- Marine Thunderstorm Winds in Lake Michigan, May 6, 20043 events
- Hail in Wisconsin, May 6, 20041 in hail · 2 events
- Marine Thunderstorm Winds in Lake Huron, May 6, 20042 events
- Hail and Damaging Wind in Michigan, May 6, 20042 in hail · 2 events
- Hail in Pennsylvania, May 6 to 7, 20040.75 in hail · 2 events
- Marine Thunderstorm Winds in Lake St. Clair, May 6, 200452 kt wind · 2 events
- Hail in Minnesota, May 6, 20040.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403408, 5403409.